Alert archive / Kentucky / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Charleston, WV

April 16, 2013Boyd County, Greenup County, Kentucky; Lawrence County, Ohio; Cabell County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 16, 2013, 8:03 PM EDT for Boyd County, Greenup County, Kentucky; Lawrence County, Ohio; Cabell County, West Virginia. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2013, 8:03 PM EDT (00:03 UTC)
Expired
Apr 16, 2013, 8:45 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Boyd County, KY, Greenup County, KY, Lawrence County, OH, Cabell County, WV

The radar

The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 8:18 PM EDTTSTM WND DMG1 Ne Ashland, KYMULTIPLE TREES DOWN ALONG RT. 5 IN ASHLAND... KY
Apr 16, 8:21 PM EDTTSTM WND GST 45Westwood, KY
Apr 16, 8:21 PM EDTHAIL 0.25Westwood, KY
Apr 16, 8:27 PM EDTHAIL 0.25Ironton, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 3:42 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -149 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-149 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

115 
WUUS51 KRLX 170003
SVRRLX
KYC019-089-OHC087-WVC011-170045-
/O.NEW.KRLX.SV.W.0006.130417T0003Z-130417T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
803 PM EDT TUE APR 16 2013

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOYD COUNTY IN KENTUCKY...
  THIS INCLUDES THE CITIES OF...CANNONSBURG...ASHLAND...
  SOUTHEASTERN GREENUP COUNTY IN KENTUCKY...
  WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF HUNTINGTON...
  SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...
  THIS INCLUDES THE CITIES OF...PROCTORVILLE...LAKE VESUVIUS...
  IRONTON...COAL GROVE...CHESAPEAKE...

* UNTIL 845 PM EDT

* AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  PRINCESS...OR NEAR CANNONSBURG...MOVING NORTHEAST AT 30 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  NAPLES...COALTON AND CATLETTSBURG.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 181 AND 190 IN KENTUCKY...AND NEAR MILE MARKER 6 IN WEST
VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3868 8255 3843 8233 3840 8249 3841 8251
      3840 8256 3842 8259 3838 8260 3835 8278
      3836 8277 3837 8281 3843 8288
TIME...MOT...LOC 0004Z 243DEG 25KT 3842 8274

$$

28
2 follow-up statements
082 
WWUS51 KRLX 170030
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
830 PM EDT TUE APR 16 2013

KYC019-089-170040-
/O.CAN.KRLX.SV.W.0006.000000T0000Z-130417T0045Z/
BOYD KY-GREENUP KY-
830 PM EDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENUP AND BOYD 
COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3868 8255 3843 8233 3840 8249 3841 8251
      3840 8257 3842 8260 3847 8260 3850 8266
      3855 8272
TIME...MOT...LOC 0030Z 243DEG 25KT 3850 8253

$$

OHC087-WVC011-170045-
/O.CON.KRLX.SV.W.0006.000000T0000Z-130417T0045Z/
LAWRENCE OH-CABELL WV-
830 PM EDT TUE APR 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR SOUTHERN LAWRENCE COUNTY IN SOUTHEAST OHIO...AND WEST CENTRAL
CABELL COUNTY IN WEST VIRGINIA...

AT 830 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES EAST OF COAL GROVE...MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHESAPEAKE...HUNTINGTON...AID AND PROCTORVILLE

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-64 NEAR MILE MARKER 6
IN WEST VIRGINIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3868 8255 3843 8233 3840 8249 3841 8251
      3840 8257 3842 8260 3847 8260 3850 8266
      3855 8272
TIME...MOT...LOC 0030Z 243DEG 25KT 3850 8253

$$

28
251 
WWUS51 KRLX 170041
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
841 PM EDT TUE APR 16 2013

OHC087-WVC011-170051-
/O.EXP.KRLX.SV.W.0006.000000T0000Z-130417T0045Z/
LAWRENCE OH-CABELL WV-
841 PM EDT TUE APR 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LAWRENCE COUNTY IN
SOUTHEAST OHIO...AND WEST CENTRAL CABELL COUNTY IN WEST VIRGINIA WILL
EXPIRE AT 845 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3868 8255 3843 8233 3840 8249 3841 8251
      3840 8257 3842 8260 3847 8260 3850 8266
      3855 8272
TIME...MOT...LOC 0041Z 243DEG 25KT 3853 8244

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 6:59 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 16, 6:59 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
659 PM EDT TUE APR 16 2013

.SYNOPSIS...
DIURNAL SHOWERS AND STORMS THROUGH THURSDAY AFTERNOON IN WARM
SECTOR. STRONG COLD FRONT CROSSES FRIDAY. HIGH PRESSURE BRINGS
SEASONABLY COOL WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
IN AN EARLY EVENING UPDATE...WAS A BIT SLOWER INCREASING POPS IN
WV...BUT BROUGHT POPS FURTHER SOUTH LATER THIS EVENING.  ALSO LEFT
CHANCE POPS THRU THE LATE NIGHT...IN THE WAKE OF THE EVENING
CONVECTION... EVEN DOWN INTO HTS-CRW-BKW.  SOUTH OF THE FRONT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
BOTH NAM AND GFS SHOW PRECIP DEVELOPING IN THE WARM SECTOR THURSDAY
AFTERNOON...UNDER STRONG MOISTURE ADVECTION FROM THE GULF OF MEXICO.
OPTED TO INCREASE POPS FOR THIS TIME FRAME DUE TO INFLUX OF MOISTURE
COMBINED WITH A WEAK UPPER LEVEL SHORTWAVE RIDING SW TO NE ACROSS
THE CWA. DID LOWER TEMPS A DEGREE OR TWO WITH EXTRA CLOUDS
AROUND...STAYING PRETTY CLOSE TO A MAV/MET BLEND. AFTER SOUTHERLY
WINDS ON THURSDAY...WILL GET SOME TURNING BACK TO SE OVERNIGHT INTO
FRIDAY. LIKE THE SYSTEM LAST WEEK...THIS MAY ROB SOME MOISTURE DUE
TO DOWNSLOPING...WITH DEWPOINTS ON FRIDAY ONLY IN THE LOW TO MID
50S. SHOULD THE DOWNSLOPING TURN OUT TO BE STRONGER...AGAIN LIKE
LAST WEEK...THESE VALUES WILL BE TO HIGH. ALL OF THIS PUTS SOME
UNCERTAINTY INTO POPS WITH THE IMPACT OF COLD FRONT PASSAGE ON
FRIDAY...AND ESPECIALLY THE CHANCE OF STRONG TO SEVERE
THUNDERSTORMS. THE COLD FRONT SHOULD PUSH THROUGH FRIDAY
AFTERNOON...AT FAIRLY IDEAL DIURNAL TIMING FOR CONVECTION...HOWEVER
MOISTURE MAY BE A LIMITING FACTOR. AT ANY RATE...CONTINUED LIKELY
SHOWERS AND THUNDERSTORMS FOR FRIDAY...ALTHOUGH DID SLOW PROGRESSION
AN HOUR OR TWO COMPARED TO PREVIOUS FORECAST.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
COLD FRONT CLEARS FRI NIGHT WHICH WILL USHER IN ANOTHER COOL SHOT
FOR THE WEEKEND. GFS HINTING AT SOME AFTN SHRA ON SAT. WILL LEAVE
CAA INSTABILITY SHRA OUT OF GRIDS SAT AFTN WITH JUST A PINCH OF
MOISTURE ARND H85 NOTED ON MDL SOUNDINGS. WILL PLAY UP THE FLAT
STRATOCU THOUGH...ESPECIALLY ACROSS SE OH AND N WV. WEAK SFC HIGH
BUILDS IN OVERNIGHT WITH DIURNAL CLDS DISSIPATING. GUIDANCE COMING
IN ON THE COLD SIDE FOR SUNDAY MORNING WITH BOTH ECMWF AND GFS
SHOWING FROST CONCERNS WITH FREEZE POTENTIAL N MTNS. FROST/FREEZE
PROGRAM HAS NOT STARTED YET THOUGH...WITH GREENING JUST NOW
SHOWING DOWN HERE IN LWR ELEVATIONS. WILL LEAVE OUT OF WX GRIDS
AND HWO FOR NOW GIVEN PROGRAM HAS NOT STARTED YET OUTSIDE OF THE
MTNS.

WARMING TREND COMMENCES NEXT WEEK WITH MODEST WAA. A COASTAL MAY
FORM EARLY NEXT WEEK BUT NOT EXPECTING ANY IMPACTS ATTM.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MAIN TREND - LEAVING CONVECTION LINGERING LONGER IN CENTRAL AND
SOUTHERN COUNTIES LONGER INTO THE NIGHT...THROUGH FIGURING ON
WEAKENING INTENSITY AFTER 02Z.

HAVE PREFRONTAL CONVECTION MOVING EAST AND SINKING SOUTH 00Z TO
04Z.  WILL INCREASE CHANCES OF THUNDER FOR HTS-CRW CORRIDOR...WITH
THE LINGERING INSTABILITY OVER KENTUCKY.  CEILINGS 2 TO 3 THSD FT
AND VSBY BRIEFLY AOB 3 MILES IN STRONGER EVENING CONVECTION.

WILL ALSO LOWER CEILINGS BEHIND FRONT...REACHING AROUND 2 THSD FT
DOWN TO PKB-CKB CORRIDOR 06Z TO 14Z...BEFORE LIFTING AGAIN.  HAVE
LOW CONFIDENCE IN CEILING HEIGHTS UNDER THE SHALLOW FRONTAL
INVERSION.

ALSO LEFT THE POSSIBILITY OF SHOWERS AND EVEN THUNDER ACROSS CENTRAL
AND SOUTHERN COUNTIES DURING THE LATE NIGHT...SOUTH OF THE FRONT.

HAVE SCATTERED TO BROKEN CLOUDS LIFTING INTO 3 TO 4 THSD FT AGL 15Z
THROUGH THE AFTERNOON...WITH POSSIBILITY OF SCATTERED CONVECTION IN
WARM SECTOR 18Z WEDNESDAY TO 00Z THURSDAY.

AFTER 12Z...BACK INTO THE WARM SECTOR WITH GENERALLY VFR CU AND
WIDELY SCATTERED SHOWERS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE...LOW TO MEDIUM.

ALTERNATE SCENARIOS: DEVELOPMENT OF LOW CLOUDS NORTH OF FRONT IN
QUESTION.  LOW CLOUDS MAY COME FURTHER SOUTH THAN FORECAST...TO
INCLUDE HTS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    M    M    M    M    M    H    H    H    M    M    M
CKB CONSISTENCY  H    H    H    M    M    M    H    H    H    M    M    H

AFTER 00Z THURSDAY...
IFR POSSIBLE WITH PREFRONTAL AND FRONTAL CONVECTION FRIDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JMV/MZ
NEAR TERM...KTB
SHORT TERM...MZ
LONG TERM...MZ
AVIATION...KTB
Hazardous weather outlook, Apr 16, 3:53 PM EDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
353 PM EDT TUE APR 16 2013

KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-016>020-028>032-172000-
GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
353 PM EDT TUE APR 16 2013

...SEVERE THUNDERSTORM WATCH 111 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...CENTRAL WEST VIRGINIA...NORTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD
OPERATING PROCEDURES.

KYZ102-103-105-WVZ005-006-013>015-172000-
CARTER-BOYD-LAWRENCE KY-WAYNE-CABELL-LINCOLN-PUTNAM-KANAWHA-
353 PM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHERN
WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ024>027-033>040-046-047-172000-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-CLAY-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
353 PM EDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Apr 16, 6:21 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             SOMERSET                39.81N  82.30W
04/16/2013  E0.75 INCH       PERRY              OH   TRAINED SPOTTER

&&

EVENT NUMBER RLX1300563

JM
Local storm report, Apr 16, 6:34 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
634 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             SOMERSET                39.81N  82.30W
04/16/2013  E0.70 INCH       PERRY              OH   PUBLIC

&&

EVENT NUMBER RLX1300564

JM
Special weather statement, Apr 16, 6:56 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
656 PM EDT TUE APR 16 2013

OHZ066-067-162330-
MORGAN OH-PERRY OH-
656 PM EDT TUE APR 16 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL PERRY AND NORTHWESTERN
MORGAN COUNTIES...

AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
LOGAN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM.

THIS STORM WILL BE NEAR NEW LEXINGTON AROUND 710 PM AND CROOKSVILLE
AROUND 720 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3982 8216 3982 8207 3978 8207 3977 8194
      3962 8190 3958 8226 3959 8238 3961 8239
      3973 8238 3975 8241 3979 8241 3985 8216

50
Local storm report, Apr 16, 7:30 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
730 PM EDT TUE APR 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0729 PM     HAIL             SHAWNEE                 39.61N  82.21W
04/16/2013  E1.00 INCH       PERRY              OH   PUBLIC

&&

EVENT NUMBER RLX1300565

JM
Special weather statement, Apr 16, 7:33 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
733 PM EDT TUE APR 16 2013

OHZ075-083>086-WVZ007-170030-
ATHENS OH-GALLIA OH-JACKSON OH-MASON WV-MEIGS OH-VINTON OH-
733 PM EDT TUE APR 16 2013

...STRONG THUNDERSTORMS WILL AFFECT ATHENS...JACKSON...NORTHERN
GALLIA...NORTHWESTERN MASON...VINTON AND WESTERN MEIGS COUNTIES...

AT 730 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 9
MILES WEST OF LAKE HOPE STATE PARK TO 8 MILES NORTHWEST OF WELLSTON
TO 7 MILES SOUTHEAST OF WAVERLY...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR PETERSBURG...AND MCARTHUR AROUND 740 PM...
ZALESKI...LAKE HOPE STATE PARK...HAMDEN...AND COALTON AROUND 745
PM...WELLSTON...AND JACKSON AROUND 750 PM...BUCHTEL AND OAK HILL
AROUND 755 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3917 8279 3937 8270 3938 8252 3940 8251
      3939 8230 3947 8227 3945 8185 3932 8185
      3900 8198 3884 8214 3878 8223 3896 8281

28
Special weather statement, Apr 16, 7:44 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
744 PM EDT TUE APR 16 2013

OHZ076-WVZ009>011-019-170045-
PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WOOD WV-
744 PM EDT TUE APR 16 2013

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN
RITCHIE...NORTHERN WOOD...PLEASANTS...TYLER AND WASHINGTON
COUNTIES...

AT 742 PM EDT...THESE THUNDERSTORMS WAS LOCATED NORTH OF
BELPRE...MOVING EAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

IF ANY OF THESE STORMS INCREASE IN INTENSITY...A SHORT-FUSED
THUNDERSTORM MAY BE NEEDED.

THESE STORMS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 16 IN OHIO...AND BETWEEN MILE MARKERS 176 AND 186 IN
WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3960 8134 3961 8125 3958 8125 3957 8103
      3932 8086 3923 8170 3942 8177 3959 8153
      3959 8149 3962 8148 3964 8146

28

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:22 PM EDTSpecial Weather StatementRLXCalhoun, Jackson, Mason, Ritchie, Roane, Wirt and 1 more38 min
Apr 16, 8:58 PM EDTSpecial Weather StatementRLXBoone, Kanawha, Lincoln, Logan, Putnam62 min
Apr 16, 9:04 PM EDTSpecial Weather StatementRLXBraxton, Calhoun, Clay, Gilmer, Nicholas, Roane and 1 more56 min
Apr 16, 9:12 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Lincoln33 min
Apr 16, 9:33 PM EDTSpecial Weather StatementRLXBarbour, Lewis, Randolph, Taylor, Upshur42 min
Apr 16, 9:55 PM EDTSpecial Weather StatementRLXBoone, Fayette, Raleigh65 min
Apr 16, 9:59 PM EDTSpecial Weather StatementRLXNicholas, Pocahontas, Webster61 min
Apr 16, 10:09 PM EDTSpecial Weather StatementRLXLogan, McDowell, Mingo, Wyoming66 min
Apr 17, 10:32 AM EDTSpecial Weather StatementRLXMcDowell, Wyoming3 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2013Severe Thunderstorm Warnings in Ohio, 2013Severe Thunderstorm Warnings in West Virginia, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.